MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE; MYSPINE-MC DRILL GUIDE

MEDACTA INTERNATIONAL SA MYSPINE; MYSPINE-MC DRILL GUIDE
Model Number 7.0725
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Tlif surgery was successfully performed at l5-s1 with myspine mc guide.A few days later, ct scan revealed that upper-level l5 screw had perforated the cranial intervertebral disc.The surgeon pointed out that the lower part of the guide sleeve had been shortened and there was an excessive space between the guide and the bone model.
 
Additional Manufacturer Narrative
Batch review performed on 14 march 2023: lot 15994s: (b)(4) items manufactured and released on 17-jan-2025.Expiration date: 2025-07-06.No anomalies found related to the problem.Analysis performed by mysolution department: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.Investigation performed by r&d project manager.The guides have been produced according to myspine process and no deviations from the procedure have been detected.Disc perforation has been discussed with the sale rep.The superimposition of the post-op image with the pre-op planning showed that the post-op trajectory mostly corresponded with the pre-op one, only a slight cranial movement was detected.Moreover, the pre-op screw was close to the cranial endplate and a small variation of the trajectory could have reached the superior endplate.Being the myspine process respected and the guide-bone fitting result good, it can be concluded that the perforation is not related to the guide.Clinical evaluation performed by clinical affairs department a proximal l5 endplate violation was detected during a follow-up ct after l5-s1 fusion surgery using the myspine mc guide.Only one ct slice is available and it is affected by artifacts from the metallic screw; so the visualization of the construct is very limited.However, it does appears to confirm that the screw is violating the superior endplate.It is unclear whether this has any consequences for the residual disc, as the intervertebral space appears very thin, indicating that the disc is almost completely degenerated.In general, endplate perforation in spinal fusion surgery may lead to secondary issues like micro-instability or pain.However, in this case, the violation appears to be very limited, and given the partial visualization of the construct, it is not possible to determine with certainty whether secondary issues will affect the patient.It is likely that this type of issue will not cause any consequences, but it is the surgeon's responsibility to evaluate this based on a complete clinical and imaging assessment.

Brand Name
MYSPINE
Common Device Name
MYSPINE-MC DRILL GUIDE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21737328
Report Number3005180920-2025-00252
Device Sequence Number4022193
Product Code PQC
UDI-Device Identifier07630040717557
UDI-Public07630040717557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model Number7.0725
Device Lot Number15994S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian